MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle litigation complaint received ad 13 apr 2022.Patient was revised was due to heavy metal poisoning from toxic heavy metals.Also alleges injury, pain, tissue destruction, metal wear, loss of enjoyment of life and limitation of daily activities.Doi: (b)(6) 2006; dor: (b)(6) 2021 unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) was not possible because the required lot code was not provided.
 
Event or Problem Description
After review, the patient began having increased pain in the right hip and groin region as well as some feelings of clicking.The patient underwent plain x-rays which demonstrated some loosening of his acetabular component and demonstrated a metal-on-metal bearing surface.Cobalt and chromium levels were mildly elevated and the bone scan demonstrated loosening of the acetabular component with some lucencies around the greater trochanter as well and no evidence of loosening of the femoral stem.There was evidence of some metallosis present within the trochanteric bursa, although there was not a large pseudotumor present.Moreover, there were noted to be some focal areas of metallosis with some osteolysis around the peg portions of the acetabular component.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 16-march-2023.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After review of the medical record, revision notes stated that fluid was taken from the hip and sent for specimen, and removed further synovial fluid.Cup, liner, and head were removed during revision and the liner was possibly dislodged it was not seated completely within the acetabular component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: metal related pathology (e1618) is being utilized to capture blood heavy metal increased & metal poisoning.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2015, the patient had a left thr, to address end-stage joint disease, complete joint destruction, and bone-on-bone left hip.Part/lot page 49 of 1480 pinnacle cup, altrx liner, aml small stem, metal femoral head.The patient was noted to have been transferred to the recovery room in satisfactory condition without complications.  (b)(6) 2021 chromium 20.1 ng/ml and cobalt 49.5 ng/ml  (b)(6) 2021 progress notes state the patient reports having bilateral hip pain and instability in the right hip.The patient is scheduled for right hip revision.Past medical history shows that on (b)(6) 2021 there was osteolysis around the hip prosthesis (no laterality provided) and on (b)(6) 2021 pseudotumor was also listed with no laterality provided.  (b)(6) 2021 part/lot information on page 1064 of 1480 notes the patient had competitor implants along with depuy delta ceramic head implanted in the right hip.  12/21/2021 lab results, note that chromium level was 24.9 ng/ml and cobalt 44.5 ng/ml on (b)(6) 2022, the patient had an irrigation and debridement of the right hip to address infection with wound drainage.The indications for surgery included an increase in swelling, pain, and spontaneous drainage from his right hip 4 weeks after revision.During the procedure, the surgeon reported observing a small area of dehiscence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b6 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
AML SM STATURE 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14250606
Report Number1818910-2022-07881
Device Sequence Number11983779
Product Code LPH
UDI-Device Identifier10603295058243
UDI-Public10603295058243
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number1554-01-135
Device Catalogue Number155401135
Device Lot NumberA4TFD1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/03/2022
03/17/2023
03/28/2023
04/04/2023
05/26/2023
08/21/2023
09/18/2023
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/05/2022
03/20/2023
04/10/2023
04/26/2023
06/07/2023
09/04/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AML SM STATURE 13.5MM; ARTICULEZE M HEAD 36MM +5; PINNACLE 300 ACET CUP 52MM; PINNACLE MTL INS NEUT36IDX52OD; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight92 KG